Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 175, NWS Kansas City, MO

October 13, 2014Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 13, 2014, 7:42 PM CDT for Cooper County, Missouri. It took effect at Oct 13, 2014, 10:22 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2014, 7:42 PM CDT (00:42 UTC)
In effect from
Oct 13, 2014, 10:22 PM CDT
Expired
Oct 15, 2014, 1:00 AM CDT
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7).

Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 13, 6:51 PM CDT, 51 minutes earlier.

Area forecast discussion, Oct 13, 6:51 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT Mon Oct 13 2014

.DISCUSSION...
Issued at 353 PM CDT MON OCT 13 2014

Short Range (tonight through tomorrow night):

The main concern with this forecast package will be the rain
potential over the next 36 hours. The good news is rain rate will be
low enough to preclude and flash flooding however with many
locations receiving 1.5"-2.0" of rainfall through the event it is
possible we will see some flooding along area creeks, streams, and
rivers.

This afternoon an upper level low is evident on water vapor over
northeastern OK. An associated cold front with this low extends from
near Quincy to Moberly to Joplin. A surface low along the front is
located near Moberly and is deepening. This is causing the pressure
gradient to tighten behind the front and winds are picking up behind
the front to 20 to 30 MPH with gusts to 30 to 40 MPH. These strong
winds will continue through tonight and into Tuesday. The upper low
is expected to slowly move to near STL by tomorrow morning pushing
the cold front slowly east across the CWA tonight. The convective
element of the system will be well southeast of the area however a
deformation band has formed behind the cold front bringing light to
moderate rain over eastern Kansas and western Missouri. This
deformation band will move very slowly eastward tonight and through
the overnight as the upper level low moves slowly northeastward
across MO. Another 0.5"-1.0" of precipitation will be possible as
this band moves slowly east. By tomorrow morning the upper low will
be over eastern MO and will only move to central Illinois by
tomorrow night. This will keep the chance for light rain going over
the eastern half of the CWA through the day on Tuesday and even into
Tuesday night. Temperatures behind the cold front tomorrow will
range from the mid 50s across the east to the low 60s over the west
where the sun might peek out tomorrow afternoon.

Extended range (Wednesday through Monday):

Wednesday, the upper level trough that had brought rain to the area
today and Tuesday will finally move into the Ohio River Valley.
Height rises on Wednesday will allow temperatures to rise into the
low to mid 60s. Thursday we being to see a pattern shift as the
upper level trough moves into the Great lakes and weakens and the
flow across the CONUS become more zonal. Highs will return to near
normal with highs in the mid 60s to lower 70s. A weak upper level
trough will track through the southern Canadian Plains on Thursday
night forcing a weak cold front through the area. The frontal
passage will be dry but it will knock highs down a degree or two on
Friday. The Canadian trough will deepen as it moves eastward into
the northern Great Lakes. This will provide for cooler northwesterly
flow aloft as we move into the weekend with highs cooling into the
low to mid 60s.

Model solutions diverge as we head into the latter part of the
weekend with the GFS bringing a shortwave into the area Sunday on
weak northwest flow aloft. This solution would provide for a chance
of precipitation on Sunday into Sunday night before drying out on
Monday. The EC, on the other hand, advertises upper level ridging
building out west across the Rockies putting the local area in
northwest flow aloft. It also, advertises a shortwave but it is well
north of the area keeping the local area dry but cooler. Have
generally sided with the GFS providing the wetter solution based on
persistent wet pattern the local area has been in.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 650 PM CDT MON OCT 13 2014

Large band of light to moderate rain will stay parked over the KS/MO
border for several more hours before slowly dissipating and shifting
east of the area toward sunrise. Ceilings through this time will be
mainly MVFR but could see a few instances of IFR particularly around
MCI. Gusty winds will be the rule through the period, increasing
through the day tomorrow.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...Hawblitzel
Hazardous weather outlook, Oct 13, 3:07 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CDT MON OCT 13 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-142015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
307 PM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 A STRONG STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE
 REGION TODAY AND TONIGHT. AS THIS FEATURE PASSES...MODERATE TO
 LOCALLY HEAVY RAIN IS EXPECTED. THIS MAY RESULT IN LOCALIZED MINOR
 FLOODING IN POOR DRAINAGE AREAS.

 WINDS WILL INCREASE TONIGHT WITH SUSTAINED WINDS OF 20 TO 25 MPH
 LIKELY. GUSTS AT TIMES MAY REACH AS HIGH AS 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH TUESDAY WITH MINOR
 POOR DRAINAGE FLOODING REMAINING POSSIBLE. STRONG WINDS WITH GUSTS
UP TO 40 MPH WILL BE POSSIBLE THROUGH THE DAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:47 PM CDTRiver Flood WarningEAXCarroll56 hr
Oct 13, 8:21 PM CDTRiver Flood WarningEAXLinn, Livingston68 hr
Oct 13, 8:21 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston4 days
Oct 14, 7:50 AM CDTRiver Flood WarningEAXBuchanan70 hr
Oct 14, 7:50 AM CDTRiver Flood WarningEAXPlatte4 days
Oct 14, 7:50 AM CDTRiver Flood WarningEAXPlatte4 days
Oct 13, 9:05 PM CDTRiver Flood WarningEAXAtchison, Leavenworth43 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.